MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. SHELL 45 MM O.D.; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. SHELL 45 MM O.D.; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Cat#00500104426 lot#65664433 liner 26 mm i.D.For use with 44/45/46 mm o.D.Shells.Foreign: japan the customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was report that during an initial total hip arthroplasty procedure the 45mm liner did not fit tightly into the outer cup.There was a 2mm gap even when the liner was pushed hard.The surgeon changed the outer cup to 46mm and used the initial liner to successfully complete the procedure.There was no serious injury as a result of the malfunction.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: cat# 00-5001-044-26 , lot# 65664433, liner assy 44/45/46od x 26id.Visual examination of the returned product identified lock ring was returned in the shell.Lock ring was removed to evaluate lock ring groove and lock ring for damage.Lock ring tabs show nicks and scratches.Lock ring tab window shows bend on the thin section (see photos bent tab window) tab window also shows scratches and gouges.No other damage was noted.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
SHELL 45 MM O.D.
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17117198
Report Number0002648920-2023-00110
Device Sequence Number7032714
Product Code KWY
UDI-Device Identifier00889024115330
UDI-Public(01)00889024115330(17)321023(10)65601158
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K833991
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00500104500
Device Lot Number65601158
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer09/18/2023
Initial Report FDA Received Date06/13/2023
Supplement Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Patient SexUnknown